Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 10, NWS Wichita, KS

March 3, 200711 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 3, 2007, 1:38 AM CST for 11 counties in Kansas. It took effect at Mar 3, 2007, 2:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2007, 1:38 AM CST (07:38 UTC)
In effect from
Mar 3, 2007, 2:00 AM CST
Expired
Mar 3, 2007, 10:53 AM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2403 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 030738
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CST SAT MAR 3 2007


KSZ032-033-047>053-067-068-031545-
/O.NEW.KICT.WI.Y.0010.070303T0800Z-070303T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
138 AM CST SAT MAR 3 2007

...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE
EXPECTED OVERNIGHT INTO SATURDAY MORNING. SCATTERED SNOW SHOWERS WILL
ACCOMPANY THE STRONG WINDS INTO THE MORNING HOURS AND VISIBILITIES
MAY BE TEMPORARILY REDUCED TO LESS THAN ONE HALF MILE.

THE STRONG WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA
LATE THIS SATURDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JMC
2 follow-up statements
000 
WWUS73 KICT 031127
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
527 AM CST SAT MAR 3 2007

KSZ032-033-047>053-067-068-031700-
/O.CON.KICT.WI.Y.0010.000000T0000Z-070303T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
527 AM CST SAT MAR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED THROUGH LATE MORNING ACROSS PRIMARILY CENTRAL KANSAS.
THE STRONG WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA
BY LATE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JMC/ADK
000 
WWUS73 KICT 031653
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1053 AM CST SAT MAR 3 2007

...STRONG WINDS DECREASING ACROSS CENTRAL KANSAS...

KSZ032-033-047>053-067-068-031800-
/O.CAN.KICT.WI.Y.0010.000000T0000Z-070303T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
1053 AM CST SAT MAR 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

THE STRONG NORTHWEST WINDS WILL CONTINUE TO DECREASE AS THE
AFTERNOON PROGRESSES ACROSS CENTRAL KANSAS. WINDS WILL STILL BE ON
THE BREEZY SIDE...WITH SOME GUSTS TO 30 MPH STILL POSSIBLE UNTIL
THIS AFTERNOON. OTHERWISE WIND SPEEDS WILL GRADUALLY DECREASE TO
AROUND 15 TO 20 MPH. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 2, 11:46 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 2, 11:46 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CST FRI MAR 2 2007

.UPDATE...

WE ARE SENDING OUT AN UPDATE TO INTRODUCE A CHANCE OF SNOW SHOWERS
IN THE NORTHEAST PART OF THE FORECAST AREA.

LATEST RADAR LOOP IS INDICATING SNOW SHOWERS CONTINUING TO DEVELOP
AHEAD A COLD POCKET SLIDING THROUGH NEBRASKA. THESE SNOW SHOWERS
COULD AFFECT THE NORTHEAST SECTION OF OUR FORECAST OVERNIGHT DUE TO
RISING THETA SURFACES BETWEEN 275-280K. THESE SNOW SHOWERS WILL BE
BRIEF...BUT THERE WILL IS SOME POTENTIAL INSTABILITY IN PLACE MAINLY
ACROSS SOUTHEAST KANSAS AROUND 850MB. SNOW AMOUNTS SHOULD BE MINIMAL
SINCE THESE SHOWERS WILL BE RATHER PROGRESSIVE.

COX

&&

.PREV DISCUSSION... /ISSUED 910 PM CST FRI MAR 2 2007/

UPDATE...

WE ARE SENDING OUT A QUICK UPDATE TO THE HAZARDOUS WEATHER OUTLOOK
TO REMOVE THE HIGH FIRE DANGER THIS EVENING. WE ALSO INCREASED THE GUST
SPEEDS OVERNIGHT.

COX

PREV DISCUSSION... /ISSUED 707 PM CST FRI MAR 2 2007/

UPDATE...

WE ARE SENDING OUT A QUICK UPDATE TO CANCEL THE WIND ADVISORY.

LATEST SURFACE OBSERVATIONS ARE SHOWING THE WIND SPEEDS CONTINUING
TO SLACKEN AS NOCTURNAL AFFECTS ARE DEVELOPING. AS A RESULT...WE ARE
CANCELING THE WIND ADVISORY.

COX

PREV DISCUSSION... /ISSUED 254 PM CST FRI MAR 2 2007/

DISCUSSION...
FAIRLY QUIET WEATHER CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS
WITH TEMPERATURES WARMING NICELY FOR SUNDAY THROUGH MID-WEEK. A VERY
HIGH FIRE DANGER RISK WILL EXIST OVER THE REGION ON SATURDAY AND
OUTDOOR BURNING IS NOT RECOMMENDED.

TONIGHT
GOING WIND ADVISORY FOR CENTRAL KANSAS UNTIL 8PM LOOKS TO BE ON
TRACK AND WE WILL KEEP IT GOING. MEANWHILE...A MID-LEVEL COLD
POCKET  WILL ROTATE SOUTHWARD AROUND OCCLUDING UPPER LOW AND COULD
SPARK OFF SOME SNOW FLURRIES OVER SOME OF OUR NORTHEAST COUNTIES
LATE TONIGHT.

SAT-MON
ANY LINGERING SNOW FLURRIES SHOULD TAPER OFF DURING THE MORNING
HOURS ACROSS SOUTHEAST KANSAS. OTHERWISE...IT WILL BE RATHER BRISK
ON SATURDAY WITH GUSTY NORTHWEST WINDS AND DAYTIME HIGHS 10 TO 15
DEGREES BELOW EARLY MARCH AVERAGES. THE COMBINATION OF GUSTY
NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE VERY HIGH
FIRE DANGER LEVELS ACROSS THE ENTIRE REGION FOR SATURDAY. HEADING
INTO SUNDAY AND MONDAY WE SHOULD WITNESS LARGE DIURNAL RANGES FOR
TEMPERATURES...AS DRY AIRMASS WARMS AND COOLS RAPIDLY.

EXTENDED: TUE-FRI
WARM AND ABOVE AVERAGE TEMPS WILL CONTINUE THROUGH MID-WEEK BEFORE
NEXT SYSTEM AND COLD FRONT ARRIVES LATER IN THE WORK WEEK.

MEANINGFUL GULF MOISTURE SHOULD BE SWEPT WELL SOUTH INTO THE GULF OF
MEXICO FROM DEEPENING TROUGH AXIS OVER THE EASTERN STATES FOR THIS
WEEKEND...AND IT WILL BE AWHILE BEFORE ANY MEANINGFUL MOISTURE CAN
WORK ITS WAY BACK NORTHWARD TOWARDS KANSAS FOR THIS PERIOD. ABOVE
NORMAL TEMPS AND DRY WEATHER CONDITIONS ARE EXPECTED FOR TUESDAY AND
WEDNESDAY WITH NEXT SYSTEM PROGGED TO MOVE EAST ACROSS THE
SOUTHWESTERN STATES...AND REACH TEXAS BY TUESDAY NIGHT INTO
WEDNESDAY. THE LOCATION OF THIS UPPER SYSTEM SUGGESTS BETTER PRECIP
CHANCES WILL REMAIN WELL SOUTH OF KANSAS. OTHERWISE...HEADING INTO
THURSDAY ANOTHER SYSTEM WILL APPROACH THE CENTRAL PLAINS WITH A COLD
FRONT PUSHING SOUTHWARD ACROSS THE REGION. DEPENDING ON TIMING OF
THIS FRONT WE COULD WITNESS ANOTHER WARM DAY ON THURSDAY WITH COOLER
AIR INFLUENCING THE AREA BY FRIDAY...HOWEVER AIRMASS SEEMS TO BE
PACIFIC IN ORIGIN SO NOT EXPECTING A BIG COOL DOWN BEHIND THE FRONT.
COULD SEE SOME RAIN CHANCES INSERTED BY LATER SHIFTS FOR AREAS
BEHIND THE FRONT BUT WILL KEEP FORECAST DRY AT THIS JUNCTURE.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    27  41  21  55 /  10  10   0   0
HUTCHINSON      27  40  21  55 /  20  10   0   0
NEWTON          27  39  21  54 /  20  10   0   0
ELDORADO        27  39  21  54 /  20  10   0   0
WINFIELD-KWLD   28  41  21  57 /  10  10   0   0
RUSSELL         26  38  21  55 /  10  10   0   0
GREAT BEND      26  38  21  56 /  10  10   0   0
SALINA          26  38  21  53 /  30  10   0   0
MCPHERSON       27  38  21  54 /  20  10   0   0
COFFEYVILLE     28  38  21  52 /  20  10   0   0
CHANUTE         27  37  21  51 /  20  10   0   0
IOLA            27  37  20  50 /  20  10   0   0
PARSONS-KPPF    28  38  21  52 /  20  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 2, 11:53 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CST FRI MAR 2 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1153 PM CST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...OVERNIGHT

SNOW SHOWERS WILL BE POSSIBLE MAINLY EAST OF A RUSSELL TO WICHITA TO
SEDAN LINE. LITTLE OR NO ACCUMULATION IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLURRIES MAY LINGER INTO SATURDAY MORNING ACROSS MAINLY EASTERN
KANSAS. NO ACCUMULATION IS ANTICIPATED.

FINALLY...HIGH TO POSSIBLY VERY HIGH FIRE DANGER WILL EXIST
ACROSS MOST OF THE AREA ON SATURDAY. THIS WILL BE THE RESULT OF
BRISK NORTHWEST WINDS AND DRY AIR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/AK/CJ

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.